MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number: 3013886523-2023-00381.A physician reported that a certas valve (828804) was implanted on unknown date with unknown setting after a cerebellar hemorrhage.The patient had shunt infection on unknown date.Currently, there is no infection, however a patient had ventricular enlargement.Although setting was changed to 1, but ventricular was still enlarged.Debris was seen in the peritoneal catheter which was removed by flushing.On (b)(6) 2023, the valve and the ventricular catheter (id 823073) were removed and replaced due to suspicion of occlusion, and the peritoneal catheter remained implanted.A 30 minute delay was noted.According to the additional information received, the implantation date of the ventricular catheter (id 823073) is unknown.It is unknown if there is a failure with the peritoneal catheter.It is also unknown if there is a plan to remove the peritoneal catheter.
 
Additional Manufacturer Narrative
The bactiseal ventricular catheter (id 823073) was returned for evaluation.Device history record (dhr) - review of the history device records for the product code 82-3073 with lot 7028049, conformed to the specifications when released to stock.Failure analysis - the catheter was visually inspected; no defects were noted.The catheter was irrigated, no occlusions were noted.The valve was leak tested; no leaks were noted.Root cause analysis ¿ no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the catheter, at the time of investigation no function issues were noted.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18142633
Report Number3013886523-2023-00383
Device Sequence Number8045123
Product Code JXG
UDI-Device Identifier10381780515623
UDI-Public(01)10381780515623(17)240131(10)7028049
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number823073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE (828804); PERITONEAL CATHETER
Patient SexMale